About Careers Internship MedBlog Contact us
Medindia LOGIN REGISTER
Advertisement

US Drug Company Recalls Children’s Cough Syrup in Fear of Overdose

by Reshma Anand on January 13, 2016 at 4:05 PM
Font : A-A+

US Drug Company Recalls Children’s Cough Syrup in Fear of Overdose

A US pharmaceutical company has recalled its two products due to concerns regarding incorrect markings on the dosage cups.

Perrigo Company is voluntarily recalling two batches of its children's Guaifenesin grape liquid and three batches of its children's Guaifenesin DM cherry liquid after a dosing cup with the incorrect markings was included with the bottles.

Advertisement


The company has asked people to throw away the dosage cup as it could potentially lead to overdose. The medications are sold at nine major stores under different brand names like CVS, Dollar General and Rite Aid across the country and the US Food and Drug Administration (FDA) is aware of the recall.

Perrigo's Chairman and CEO Joseph C. Papa said, "There have been no reports of adverse events to Perrigo as a result of the incorrect dosage markings. Perrigo is taking this action to maintain the highest possible product quality standards for our retail customers and consumers. We are taking this action because it is the right thing to do."
Advertisement

The company also warned parents about the possible side effects of an overdose of Guaifenesin DM. It includes hyperexcitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death.

Source: Medindia
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
What's New on Medindia
Know More About Mitochondria
Top 10 Foods for Decreasing DHT Production and Preventing Hair Fall
Alarming Cesarean Section Trends in India - Convenience or Compulsion of Corporate Healthcare
View all
Recommended Reading
News Archive
Date
Category
News Category

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Drug Toxicity Signature Drug Toxicity Flu Xenophobia Cough Symptom Evaluation Coughing up Blood Symptom Evaluation Paranoia Resistance to Change 

Most Popular on Medindia

Selfie Addiction Calculator Indian Medical Journals Drug Interaction Checker Drug - Food Interactions Blood - Sugar Chart Color Blindness Calculator The Essence of Yoga Sinopril (2mg) (Lacidipine) Find a Doctor Pregnancy Confirmation Calculator
This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use
open close
CONSULT ONLINE WITH A DOCTOR

×

US Drug Company Recalls Children’s Cough Syrup in Fear of Overdose Personalised Printable Document (PDF)

Please complete this form and we'll send you a personalised information that is requested

You may use this for your own reference or forward it to your friends.

Please use the information prudently. If you are not a medical doctor please remember to consult your healthcare provider as this information is not a substitute for professional advice.

Name *

Email Address *

Country *

Areas of Interests